Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing depression and tearful most of the day. How to overcome depression?

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1857 Questions

default
Posted on Tue, 19 Nov 2013 in Eating Disorders
Question: Once in a while i go through an episode of depression where im tearful most of the day and sometimes cry so much that im sobbing for hours. Im having an episode right now. My psychiatrist says its most likely anxiety induced depression that goes along with my OCD. But what can i do to get myself out of this rut and cut this depression short
doctor
Answered by Dr. Ashish Mittal 3 hours later
Brief Answer:
Combined treatment will be helpful.

Detailed Answer:
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Considering case history, there are 2 possibilities in your case:
-Primary diagnosis OCD leading to depressive symptoms on different time.
-OCD along with recurrent depressive disorder

But in the treatment there is not a problem as OCD treatment also relieve depression.

OCD and Depression is not always situational (because of stress). Many times it is biological due to biochemical changes in brain. Such OCD/Depression does not improve by exercise or guidance or lifestyle modifications only but all these measures help in recovery with medicines/CBT. Your problem appears to biological to me due to its severity. Such problem occurs most commonly due to lack of serotonin in brain, apart from other neurotransmitters.

There is need for treatment, if symptoms cause significant personal distress or affect personal/professional life. Both drug and non drug treatment like cognitive behaviour therapy (form of psychotherapy) are used for treatment. Choice of treatment depends on severity of symptoms, personal preference and availability of treatment. In your case considering symptoms severity I would prefer combined treatment (drug and non-drug) in your case.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy and ERP (exposure and response prevention) under psychotherapist supervision, also takes weeks to show its effect.

Same time following steps will help you:
-Get help of nearby psychiatrist/psychologist.
-Ventilate your feeling to some close family member or therapist.
-Look forward in life.
-Make structured routine and focus on it.
-Take healthy diet and proper sleep.
-Avoid any substance use (if present).
-Relaxation exercise like daily brisk walk, yoga and breathing exercise

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
http://bit.ly/Dr-Ashish-Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy

Recent questions on  Psychotherapy

doctor1 MD

I work in a residential treatment facility...one of our residents fell and was taken to the emergency room...the doctor there said he smelled like beer...he was not drinking...he takes alot of medication for mental illness and for physical illness...he acted like he had been drinking...he has hep c...he also likes hard candy...can he smell like alcohol?

doctor1 MD

Hi, I have been given 1/2 of Sulpitac 50 for anxiety, to be taken every night. I took it for 2 months. Then I took it on alternate days for the next 1 week, and then discontinued it. After discontinuing it I am getting some stressful dreams and my sleep is disturbed. Is this a result of stopping the drugs. If so, in what way can I take leave the drug so that it does not cause such an effect ?

doctor1 MD

Hi. I tore a ligament on the tailbone area. It s been hurting for a couple months now. I tore it by running and not properly stretching. I saw a physical therapist but didn t get any therapy. He said schedule as needed, which I though was rediculous. My question is how long will it take to heal and if I go back to the physical therapist what kind of treatment can he do? He said something about doing an ultra sound next time.

doctor1 MD

If I am trying to take a nap, or while I m lying down before actually falling asleep, once in a while I will hear this quick buzzing in my ears, see this rush of white light zoom into view (with eyes closed (like in a dream state) ) and then feel an electrical impulse or shock and it brings me back to total consciousness. [All of these things occur simultaneously and within one second]. With my eyes open now I feel perfectly fine, although it is very startling I am fully aware of what had just occurred. Its not like when someone is dreaming and falling within a dream and just before they hit something they ll get a jolt, and wake. I haven t yet fallen asleep. After this occurs like I said I feel fine, my breathing is normal, my heart rate is normal but I m just so perplexed as to what causes this. Help?

doctor1 MD

What are the current treatments for fibromyalgia? I am taking lyrica and tramadol

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

Hello doctor, I have been recently diagnosed with very frequent premature ventricular ectopics. I have been asked to take Inderal 10mg as required by the cardiologist. I am facing some issues and have some questions with regard to this medication:...